The Journal of Geometric Analysis

, Volume 25, Issue 2, pp 910–923 | Cite as

Quaternionic Beltrami Equations with VMO Coefficients

  • Aleksis KoskiEmail author


We use quaternions to solve a certain type of elliptic first-order partial differential equation concerning functions from \(\mathbb{R}^{4}\) to itself. This equation is, in fact, a quaternionic analogue of the general linear Beltrami equation in the plane. The methods used combine Fredholm theory and Fourier multipliers to invert certain types of operators acting on the L p spaces.


Quaternions Beltrami equation Beurling transform 

Mathematics Subject Classification

30G35 47N20 35J46 42B20 


  1. 1.
    Ahlfors, L.: Lectures on Quasiconformal Mappings. Van Nostrand, Princeton (1966) zbMATHGoogle Scholar
  2. 2.
    Astala, K., Iwaniec, T., Martin, G.: Elliptic Partial Differential Equations and Quasiconformal Mappings in the Plane. Princeton University Press, Princeton (2009) zbMATHGoogle Scholar
  3. 3.
    Gürlebeck, K., Kähler, U.: On a spatial generalization of the complex Π-operator. J. Anal. Appl. 15 (1996). doi: 10.4171/ZAA/700 zbMATHGoogle Scholar
  4. 4.
    Gürlebeck, K., Sprössig, W.: Quaternionic and Clifford Calculus for Physicists and Engineers. Wiley, New York (1998) Google Scholar
  5. 5.
    Kähler, U.: On quaternionic Beltrami equations. In: Ryan, J., Sprössig, W. (eds.) Clifford Algebras and their Applications in Mathematical Physics, Vol. II. Birkhäuser, Basel (2000) Google Scholar
  6. 6.
    Kähler, U.: On Beltrami equations in Clifford analysis and its quasi-conformal solutions. In: Clifford Analysis and Its Applications (2001) Google Scholar
  7. 7.
    Koski, A.: Singular integrals and Beltrami type operators in the plane and beyond. University of Helsinki, Master’s thesis (2011) Google Scholar
  8. 8.
    Stein, E.M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton (1970) zbMATHGoogle Scholar
  9. 9.
    Uchiyama, A.: On the compactness of operators of Hankel type. Tohoku Math. J. 30 (1978). doi: 10.2748/tmj/1178230105 Google Scholar

Copyright information

© Mathematica Josephina, Inc. 2013

Authors and Affiliations

  1. 1.HelsinkiFinland

Personalised recommendations